Ask a doctor

How Can I Reduce the Juvederm in my Lips?

I just had my lips done with Juvederm four days ago, and my upper lip looks bigger. I am not happy with it. Is there anything I can do to remove some of it? Please help.

Doctor Answers (12)

Wait and Return To Physician

+2

I would recommend waiting another ten days or so. What you are seeing may be due to swelling and bleeding. The lips are very vascular and can swell quite readily. Also, some of the effects of your dental block might be lingering.

If you are still displeased with the result, this can be adjusted with the careful administration of hyaluronidase which will dissolve the excess Juvederm. Another technique would be using an #11 scalpel blade and squeezing the unwanted Juvderm out.

Good luck.


Virginia Beach Dermatologist
5.0 out of 5 stars 8 reviews

Juvederm results

+1
You may be experiencing some swelling still that should resolve itself in the next few days. If not, please see your injector to discuss your results. Hyaluronidase can help to reduce some of the product in your lips.

Jerome Edelstein, MD
Toronto Plastic Surgeon
5.0 out of 5 stars 63 reviews

Juvederm in the lips

+1

Juvederm is a very nice product to use for lips since it gives a soft, natural result but there can be swelling for a week or so.  Your upper lip will be smaller once the swelling fades.  If you still think it is too large, hyaluronidase can be used to dissolve it, but before doing that, see an experienced injector who can assess your lips.  You may actually require more Juvederm in your lower lip for balance to achieve a natural look.

Martie Gidon, MD, FRCPC
Toronto Dermatologist
5.0 out of 5 stars 16 reviews

You might also like...

Swelling after juvederm

+1

I would generally recommend careful observation.  For most patients, the vast majority of swelling will occur and maximize three days after injection.  You might find settling over the next couple of weeks that could result in a perfect result.

Having said that, hyaluronidase could be immediately used as an injection to clear excessive product, if that is the case.  I would speak with your surgeon and consider your options carefully.  It would be disappointing to remove product after you have worked so hard to get this positioned correctly.

Hope that is helpful for you!  Thanks for the quesion!

Todd Christopher Hobgood, MD
Phoenix Facial Plastic Surgeon
5.0 out of 5 stars 17 reviews

Upper lip too big after Juvederm Injections

+1

The upper lip should look smaller than the lower lip by  about 1/3

But, after 4 days, it is difficult to know how big your upper lip will eventually look.

I would wait at least 5 more days. If you are still not pleased with how your lip looks, you can return to the Dr who inmjected the Juvederm and have him/her inject Hyaluronidase to remove the excess

The net result should be a subtle  improvement in the appearance of your upper lip relative to how it looked before.

Always make sure that you are being treated by a Board Certified Dermatologist or Plastic Surgeon.

I

Eugene Mandrea, MD
Chicago Dermatologist
4.5 out of 5 stars 4 reviews

How Can I Reduce the Juvederm in my Lips?

+1

You should wait a month and then if you are still unhappy you can get an injection of hyaluronidase which will get read of the Juvederm. I think juvederm is not the best product for the lips because it can diffuse too much. 

Farhad Rafizadeh, MD
Morristown Plastic Surgeon
5.0 out of 5 stars 20 reviews

Juvederm in the lips?

+1

Salsera,

It has not been that long since your injection, so wait a few more days for all of the swelling to resolve. As an aside, in my experience, Juvederm does not provide an optimal appearance in the lips after the injection. Most people need more definition to their lips, not just fullness. Juvederm is a thin filler. When it is injected it tends to spread out. Therefore, if you are trying to get definition in the lip border, this filler will not accomplish that. Instead, try a thicker filler like Perlane. It is soft and will not become bumpy over time life Restylane will. It will stay right in the lip border and it gives wonderful shape to the lips with just the right amount of fullness!

Henry Daniel Sandel IV, MD
Annapolis Facial Plastic Surgeon
5.0 out of 5 stars 4 reviews

Still swollen

+1

The lips are still going to be swollen for 2 to 3 weeks after an injection.  Most patients are satisfied once the swelling goes down.  Hyulronidase can be injected to dissolve the juvederm, but should be used only after the lips have had a chance to heal. 

Robert M. Jensen, MD
Medford Plastic Surgeon
4.5 out of 5 stars 20 reviews

Juvederm to the lips

+1

Four days is not long enough to make a determination that your upper lip is over-filled. I would wait 10 more days until the associated swelling completely resolves before deciding you would like some of the Juvederm dissolved with hyaluronidase. I would also consider firmly massaging the lip before hyaluronidase injections since re-distribution of Juvederm alone may give you the desired appearance of the lip that you are looking for.

Good luck.

Bryan K. Chen, MD
San Diego Dermatologist
5.0 out of 5 stars 4 reviews

Swelling will subside

+1

I'd wait at least one week to see the final result. If you are then unhappy, hyaluronidase can be injected to dissolve it very quickly. Be sure the doctor is experienced using the hyaluronidase.

 

Mary P. Lupo, MD
New Orleans Dermatologist
5.0 out of 5 stars 9 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.